MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TSK85-32-BD-71S
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a percutaneous catheter myocardial ablation procedure to treat atrial fibrillation (a fib) in right inguinal area, a sureflex steerable guiding sheath was selected for use.When the sureflex was tried to be inserted, the tip of the sheath got lifted and the bleeding continued from the side of the sheath.This occurred just below the right inguinal region.It was not advanced deep in the anatomy.There was slight difficulty removing the sheath.The bleeding was stopped with a non-boston scientific device.A new sureflex was used to perform a new puncture.The procedure was completed successfully, and no patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned for analysis.Analysis of the device found the complaint could not be recreated on a top-bench model; therefore, the potential root cause of the complaint cannot be conclusively determined.From the information provided in the complaint summary and testing on the returned product, it is highly unlikely that the sheath left our facility with sheath tip damage since all sheaths undergo 100 percentage visual inspection.The most likely root cause is excessive force applied to patient anatomy by device.There is no evidence to suggest the device did not meet specifications as per testing.The reported allegation is confirmed since the sheath was shown to be deformed through returned product and media.Based on the root cause of the complaint, the failure to follow instructions code was selected.The ifu states do not use excessive force to advance or withdraw the device in dhf tss 5.1a.In addition, the sheath tip was shown to meet specifications.
 
Event or Problem Description

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17344138
Report Number2124215-2023-37488
Device Sequence Number20464045
Product Code DYB
UDI-Device Identifier00685447006305
UDI-Public00685447006305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberTSK85-32-BD-71S
Device Lot NumberSSFB150922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight55 KG